MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX SPINAL SINGLE SHOT TRAYS; NEEDLE, CONDUCTION, ANESTHETIC (W/WO INTRODUCER)

SMITHS MEDICAL ASD, INC. PORTEX SPINAL SINGLE SHOT TRAYS; NEEDLE, CONDUCTION, ANESTHETIC (W/WO INTRODUCER)
Model Number NEPI-49661-25
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of device history records and incoming records found no discrepancies or anomalies relevant to the complaint.Assay testing, performed by the supplier prior to release of product was within specifications.Review of the sterilization certificate for the tray lot revealed that the product was processed according to validated specification requirements and parameters.Smiths medical periodically monitors supplied drug components stability post ethylene oxide sterilization throughout their expiry.Our records show that the supplied drugs components continue to meet potency specifications.Complaint history review does not indicate any trends for the drug lot numbers, reported in this complaint.The anesthetics are supplied items and the complaint notification was forwarded to the supplier.Based on the available evidences and investigation results the reported by the customer complaint could not be confirmed.This remediation mdr was generated under protocol (b)(4), as a result of warning letter (b)(4).
 
Event or Problem Description
It was reported that customers have raised concern about drug's potency in spinal kits even though the drug gets good distribution.Observation is that drug only gives about 50% of the usual potency.No patient injury was reported.

Brand Name
PORTEX SPINAL SINGLE SHOT TRAYS
Common Device Name
NEEDLE, CONDUCTION, ANESTHETIC (W/WO INTRODUCER)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
10 bowman dr.
keene NH 03431
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key16632754
Report Number3012307300-2023-03154
Device Sequence Number20688720
Product Code BSP
UDI-Device Identifier15019517115499
UDI-Public15019517115499
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K171968
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2021
Device Model NumberNEPI-49661-25
Device Catalogue NumberNEPI-49661-25
Device Lot Number3807113
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2022
Initial Report FDA Received Date03/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/09/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown